Aa
Aa
A
A
A
Close
Avatar universal

Is it safe to take a Vicodin while I'm in Zoloft withdrawal?

Today I took 1 Vicodin (Labeled M367, 10/325 norco) I took my last Zoloft 14 days ago. I was on 50 mg Zoloft. I took my first Zoloft pill on December 19, 2014 and I took my last Zoloft pill on January 19, 2015.

I'm currently going through Zoloft withdrawals and have many of the typical Zoloft withdrawal symptoms. I was just wondering if taking a Vicodin will interfere with the recovery of my Zoloft withdrawal? Could I have done any permanent brain damage from taking a Vicodin since my brain is in recovery mode? This is the first Vicodin I have taken since I stopped taking the Zoloft.

5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
They're not too severe as the stomach cramps don't happen that often and are decreasing in frequency. I've read up on zoloft withdrawal and I definitely have it as I can relate to many of the stories people told of it. Also I've always been a lightweight and it doesn't take a high dose of any drug for it to affect me.

I have noticed the withdrawal symptoms decreasing gradually. 2 weeks ago when I had just flushed the zoloft down the toilet I felt worse!
Helpful - 0
480448 tn?1426948538
You shouldn't be taking narcotic pain medication that isn't prescribed to you to treat this kind of pain.  If you're having pain, see your doctor.  Anything else is just abusing the medications, which will take you down a dark dark path.  You've already admitted using your Mom's opiate pain pills to help medicate away the symptoms of anxiety and depression.  That's super common, and rarely ends well.  I know, you don't want to hear that...but it's absolutely the truth.  

Also, while anything is possible, it would be highly unlikely that you're experiencing such severe withdrawal symptoms from the Zoloft after such a short time on it...what symptoms are you experiencing?  What does your doc say about it?
Helpful - 0
Avatar universal
If you abused them before it would be very easy to abuse them again. Frankly I've never heard a dr or pdoc to prescribe a narcotic to get thru theses types of withdrawals. If they do I think their being negligent. We all go thru some type of withdraw synptoms, that's just how it is. Maybe you didn't taper off the Zoloft slow enough. Tapering off slow will give you less side effects or none at all. Ask your dr or pharmist if you can take over-the-counter Pepto-Bismal for your stomache cramps.
Helpful - 0
Avatar universal
I took it because I'm experiencing stomach cramps from the Zoloft withdrawal. I'm not gonna abuse them again
Helpful - 0
480448 tn?1426948538
WHY in the world are you going back to taking the Vicodin?  You're just asking for trouble.  

Taking Vicodin won't fix the way you feel, it will make it worse.  We've already discussed the withdrawal with you a few times.  

I really hope you start getting some help, as you obviously are experiencing addictive tendencies.
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.